MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ADVANTA VXT GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION ADVANTA VXT GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 22072
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
Customer reported that during the procedure when removing rings, part of the graft was coming off.Graft was was implanted with rings on.
 
Event or Problem Description
Additional information stated: attempted to remove rings before implantation and then due to poor removal - proceeded to implant with rings on.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Investigation summary: this complaint reports that while removing the rings (helix) from an advanta vxt graft (p/n 22072, l/n 508270) part of the graft was coming off.The surgeon attempted to remove rings before implantation and then due to poor removal- proceeded to implant the graft with rings on.The portion of the graft that was peeling was removed before implanting the graft.The procedure was a femoropopliteal bypass case.An image of the device was provided.The tools used in the case were not provided.This complaint, based on the image provided, is confirmed, however a device nonconformance cannot be confirmed.The dhr for lot and relevant subassemblies were reviewed and no anomalies in manufacturing were found.All samples tested from this lot passed helix peel strength testing during manufacturing.No ncrs were identified for any of these lots.There is no evidence to suggest that manufacturing, equipment, or design are related to the complaint root cause.Complaint trending found that the actual occurrence level did not exceed the anticipated occurrence level.No excursions were identified.The ifu provides adequate instructions for the use of this device and cautions a user not to use a damaged a device and how to avoid causing damage to the device.It also provides specific instructions about how to remove the helix.The ifu states that in the case that the outer layer frays, the procedure can still be completed as long as the base layer is intact.There is no indication that the product was nonconforming when it left the manufacturing facility or that the instructions for use were inadequate.The pictures of monofilament provided did show strands of ptfe stuck to them, however there was no information provided on the helix removal technique and process used.The graft was successfully implanted and there were no further issues.As the method of removal of the helix is unknown the root cause is impossible to define.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Complaints associated with residual eptfe strands adhering to helix upon removal related to reports of fraying/removal of outer layer of the graft during or after removing the helix (also may be referred to as rings, spiral or support).The failure mode has not caused or contributed to a death or serious injury in the past two years and has a remote probability of resulting in a death or serious injury, as documented within the risk management file.Additionally, the failure mode has been confirmed through the medical affairs team to be unlikely to result in a death or serious injury.Atrium medical corporation will no longer report future events for complaints associated with residual eptfe strands adhering to helix upon removal related to reports of fraying/removal of outer layer of the graft during or after removing the helix, unless the failure mode is found to cause or contribute to a serious injury.

Brand Name
ADVANTA VXT GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key19974758
Report Number3011175548-2024-00208
Device Sequence Number8363398
Product Code DSY
UDI-Device Identifier00650862220728
UDI-Public(01)00650862220728(17)270424(21)508270000
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K992960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22072
Device Catalogue Number22072
Device Lot Number508270
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer08/15/2024
09/26/2024
04/08/2025
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date08/15/2024
09/28/2024
04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown